|Year : 2021 | Volume
| Issue : 1 | Page : 20
Reversal of pseudocystic foveal cavitation in tamoxifen maculopathy captured on spectral-domain optical coherence tomography
Vinaya Felcida1, Suman Pilli2, Periyasamy Kumar3, Dimitrios Kalogeropoulos2
1 Department of Ophthalmology, Birmingham and Midlands Eye Center, Birmingham; Department of Ophthalmology, Leicester Royal Infirmary, Leicester, United Kingdom
2 Department of Ophthalmology, Birmingham and Midlands Eye Center, Birmingham, United Kingdom
3 Department of Ophthalmology, Leicester Royal Infirmary, Leicester, United Kingdom
|Date of Web Publication||31-Dec-2020|
Dr. Dimitrios Kalogeropoulos
Birmingham and Midland Eye Centre, Dudley Road, Birmingham, B18 7QH
Source of Support: None, Conflict of Interest: None
|How to cite this article:|
Felcida V, Pilli S, Kumar P, Kalogeropoulos D. Reversal of pseudocystic foveal cavitation in tamoxifen maculopathy captured on spectral-domain optical coherence tomography. Indian J Ophthalmol Case Rep 2021;1:20
|How to cite this URL:|
Felcida V, Pilli S, Kumar P, Kalogeropoulos D. Reversal of pseudocystic foveal cavitation in tamoxifen maculopathy captured on spectral-domain optical coherence tomography. Indian J Ophthalmol Case Rep [serial online] 2021 [cited 2021 Feb 25];1:20. Available from: https://www.ijoreports.in/text.asp?2021/1/1/20/305480
A 58-year-old lady presented with bilateral blurred vision of gradual onset. OD was amblyopic; VA was 6/36 (OD) and 6/12 (OS). She was on Tamoxifen tablets (20 mg per day) for the last 2 years for breast carcinoma. Fundoscopy revealed few bilateral crystalline foveal deposits, suggestive of Tamoxifen maculopathy [Figure 1]a. SD-OCT of OD showed a large foveal pseudocystic cavitation (no leak on FA) with ILM draping and adjacent cystic spaces [Figure 1]b., Tamoxifen tablets were discontinued, and on 12 months follow-up, there were no obvious foveal crystals [Figure 1]c, and imaging showed a significant anatomical improvement [Figure 1]d.
|Figure 1: Color fundus image (a) shows yellowish deposits from tamoxifen (white arrow). SD-OCT foveal B-scan (b) demonstrates a pseudocystic foveal cavitation. After Tamoxifen cessation (12 months), reversal of maculopathy (c) and an outer retinal defect on foveal B-scan (d) are noted|
Click here to view
Declaration of patient consent
The authors certify that they have obtained all appropriate patient consent forms. In the form the patient(s) has/have given his/her/their consent for his/her/their images and other clinical information to be reported in the journal. The patients understand that their names and initials will not be published and due efforts will be made to conceal their identity, but anonymity cannot be guaranteed.
Financial support and sponsorship
Conflicts of interest
There are no conflicts of interest.
| References|| |
Agarwal A. Toxic diseases affecting the pigment epithelium and retina. Gass' atlas of macular diseases. 5th
ed. Elsevier Saunders; 2012. p. 774.
Doshi RR, Fortun JA, Kim BT, Dubovy SR and Rosenfeld PJ. Pseudocystic foveal cavitation in tamoxifen retinopathy. Am J Ophthal 2014;157:1291-8.
Georgalas I, Paraskevopoulos T, Papaconstaninou D, Brouzas D, Koutsandrea C. Large bilateral foveal cysts in the inner retina of a patient treated with tamoxifen, diagnosed with Fourier-domain optical coherence tomography. Clin Ophthalmol 2013;7:707-9.
Nayfield SG and Gorin MB. Tamoxifen-associated eye disease: A review. J Clin Oncol 1996;14:1018-26.